Alert archive / Texas / Special Weather Statements in 2021
Special Weather Statement, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this special weather statement at Aug 19, 2021, 3:00 PM CDT for Polk County, Texas. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 19, 2021, 3:00 PM CDT (20:00 UTC)
- Expired
- Aug 19, 2021, 3:30 PM CDT
- In force
- 30 min
- Issued by
- NWS Houston/Galveston, TX
- Hail
- 0.00 in
- Wind
- 30
County Polk County, TX
The radar
The Houston radar (KHGX), 132 km from the middle of the area, began a volume at 19:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 8.0 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3055 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 699 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
552
WWUS84 KHGX 192000
SPSHGX
Special Weather Statement
National Weather Service Houston/Galveston TX
300 PM CDT Thu Aug 19 2021
TXZ178-179-192030-
San Jacinto TX-Polk TX-
300 PM CDT Thu Aug 19 2021
...A strong thunderstorm will impact portions of central San Jacinto
and southwestern Polk Counties through 330 PM CDT...
At 259 PM CDT, Doppler radar was tracking a strong thunderstorm near
Lake Livingston State Park, or 9 miles southwest of Livingston,
moving northeast at 20 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Livingston, Onalaska, Coldspring, Goodrich, Lake Livingston State
Park, West Livingston and Leggett.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3054 9501 3055 9513 3062 9519 3093 9507
3078 9475
TIME...MOT...LOC 1959Z 213DEG 16KT 3065 9508
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
$$
CBWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this special weather statement went out at Aug 19, 12:41 PM CDT, 2 hours 19 minutes earlier.
Area forecast discussion, Aug 19, 12:41 PM CDT, 2 hours 19 minutes before
Area Forecast Discussion National Weather Service Houston/Galveston TX 1241 PM CDT Thu Aug 19 2021 .AVIATION [18Z TAF Issuance]... As high pressure and drier air pushes in from the southwest today, most showers and thunderstorms this afternoon will be in our eastern counties. Activity should diminish around sunset with the loss of daytime heating. VFR conditions will prevail, but expect brief MVFR ceilings and visibilities along with gusty winds should a shower or storm pass over an airport. Overnight, MVFR ceilings try to sneak down again for our northern sites, but should lift back to VFR around 16Z. KBL && .PREV DISCUSSION /Issued 359 AM CDT Thu Aug 19 2021/... SHORT TERM [Tonight Through Saturday]... Showers continue to develop and move inland overnight with the highest concentration of showers over the eastern half of the CWA. Moisture remains plenty deep early this morning with satellite derived PW values between 2.20 and 2.30 inches. Moisture will remain deep through 18z with drying expected in the afternoon as upper level ridging over the north central Gulf expands westward. Fcst soundings show convective temperatures in the upper 80's but that is mainly this morning as by afternoon the temperature profile shows weak capping developing around 850 mb. Will go with chance PoPs today with the higher rain chances over the east closer to the pool of deeper moisture. MaxT values will warm a bit compared to yesterday with MaxT values in the lower/middle 90's. Precipitation will end shortly after sunset if not earlier with the loss of heating. It will remain warm overnight as winds don't fully decouple and fcst soundings show some potential for mid/high level clouds. MinT values will only cool into the lower 80's along the coast and mid upper 70's inland. 850 mb temperatures warm on Friday and it will feel like mid August with MaxT values warming into the mid and upper 90's. There could still be some showers/storms with heating but convective temperatures warm to 93-95 degrees so coverage will be isolated. Fcst soundings show some dry air in the 850-500 mb layer and the current thinking is that some of the dry air will mix to the surface lowering sfc dew points just enough to keep heat index values below advisory criteria. It is something that will need to be watched closely as HI values are progged to reach 106 degrees so there is not much room for error. Either way, it will be hot and the usual heat safety rules apply,. Stay hydrated with water, find shade, don't overexert yourself if working outdoors etc... It will remain warm Friday night with winds providing enough mixing to keep MinT values in the lower 80's near the coast and mid/upper 70's inland. 43 LONG TERM [Saturday Through Thursday]... A ridge of high pressure over Texas will be the dominating feature through most of the long term period. This high pressure will strongest over the weekend through Monday bringing minimal rain chances and hot weather. Afternoon high temperatures will be in the upper 90s through the weekend along and north of I-10 with slightly lower temperatures down along the coast. The northern half of the area, including the Houston Metro area, will approach triple digit heat Sunday through Tuesday. There will be a relatively dry airmass over Texas which will help keep heat indices from climbing to the extremes, but still expecting them to climb to around 105 degrees through Monday. The high pressure begin to weaken and slide north Tuesday and Wednesday which will allow for higher PWATs to slide in from the Gulf making the already hot conditions feel even hotter. The increase in moisture will also bring higher precipitation chances Tuesday through Thursday. Precipitation these days will be mainly diurnally driven showers and thunderstorms that start out near the coast and move inland through the day. Fowler MARINE... Small craft should continue to exercise caution through at least the morning as moderate onshore flow persists. Winds will decrease slightly through the day, but expected to increase overnight tonight to near SCEC criteria. Wave heights are expected to increase through Saturday in response to Hurricane Grace moving through the Bay of Campeche. Wave heights will be increasing to 4 to 6 feet by Friday morning, then to 6 to 9 feet overnight Friday into Saturday morning. Seas will then decrease through the day on Saturday, returning to 3 to 5 feet on Sunday. The increased wave heights will not be the only impact from Grace churning to the south. The risk of rip currents will be high through at least Saturday. There is also possibility of some minor coastal flooding during times of high tide due to wave run-up and elevated tides around 3.5 feet above MLLW. To include both the threat of rip currents and the minor coastal flooding, a Beach Hazard Statement has been issued. This may need to be upgraded to a Coastal Flood Advisory for the high tide on Saturday. More tranquil marine conditions are expected next week as high pressure settles in. Fowler && .PRELIMINARY POINT TEMPS/POPS... College Station (CLL) 77 96 76 96 75 / 10 10 0 10 0 Houston (IAH) 79 97 77 97 77 / 20 30 0 20 0 Galveston (GLS) 84 91 84 91 83 / 10 10 0 20 0 && .HGX WATCHES/WARNINGS/ADVISORIES... TX...None. GM...None. &&
In the hours before
Special weather statement, Aug 19, 3:00 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
300 PM CDT Thu Aug 19 2021
TXZ178-179-192030-
San Jacinto TX-Polk TX-
300 PM CDT Thu Aug 19 2021
...A strong thunderstorm will impact portions of central San Jacinto
and southwestern Polk Counties through 330 PM CDT...
At 259 PM CDT, Doppler radar was tracking a strong thunderstorm near
Lake Livingston State Park, or 9 miles southwest of Livingston,
moving northeast at 20 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Livingston, Onalaska, Coldspring, Goodrich, Lake Livingston State
Park, West Livingston and Leggett.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3054 9501 3055 9513 3062 9519 3093 9507
3078 9475
TIME...MOT...LOC 1959Z 213DEG 16KT 3065 9508
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
CBThe office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 4:00 AM CDT | Beach Hazards Statement | HGX | Brazoria, Galveston, Matagorda | 63 hr |
| Aug 19, 3:27 PM CDT | Special Weather Statement | HGX | Polk | 33 min |
Nearby
Special Weather Statements in Texas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.